Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 199, NWS State College, PA

August 14, 20124 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2012, 6:52 PM EDT for 4 counties in Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2012, 6:52 PM EDT (22:52 UTC)
Expired
Aug 14, 2012, 7:45 PM EDT
In force
53 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA

The radar

The State College radar (KCCX), 159 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 7:00 PM EDTHAIL 0.88Elizabethtown, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS51 KCTP 142252
SVRCTP
PAC043-071-075-133-142345-
/O.NEW.KCTP.SV.W.0199.120814T2252Z-120814T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 745 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MAYTOWN...MOVING NORTHEAST
  AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MOUNT JOY...
  MOUNTVILLE...
  LAWN AND LANDISVILLE...
  EAST PETERSBURG...
  MANHEIM...
  CORNWALL AND LITITZ...

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 256
AND 290.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3995 7657 4014 7675 4042 7631 4037 7623
      4037 7621 4022 7599
TIME...MOT...LOC 2252Z 235DEG 17KT 4012 7659

$$

FORECASTER: MARTIN/DANGELO
1 follow-up statement
978 
WWUS51 KCTP 142326
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT TUE AUG 14 2012

PAC043-075-142332-
/O.CAN.KCTP.SV.W.0199.000000T0000Z-120814T2345Z/
DAUPHIN PA-LEBANON PA-
726 PM EDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR LEBANON AND DAUPHIN COUNTIES
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED TO 
THE SOUTH AND SHOULD STAY OUT OF LEBANON AND DAUPHIN COUNTIES. 
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4012 7673 4016 7669 4015 7668 4017 7666
      4017 7664 4018 7662 4024 7642 4024 7640
      4013 7620 3995 7656
TIME...MOT...LOC 2322Z 235DEG 17KT 4020 7644

$$

PAC071-133-142345-
/O.CON.KCTP.SV.W.0199.000000T0000Z-120814T2345Z/
LANCASTER PA-YORK PA-
726 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR YORK AND LANCASTER COUNTIES...

AT 720 PM EDT...TRAINED SKYWARN SPOTTERS REPORTED LOTS OF PEA SIZE 
HAIL NEAR BAINBRIDGE AND MARIETTA. TRAINED SPOTTERS HAVE ALSO 
REPORTED ROTATION AT THE BASE OF THIS STORM. 

THIS STORM REMAINS A THREAT TO PRODUCE ONE INCH DIAMETER HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
MAYTOWN...MOVING EAST SOUTHEAST AT ONLY 5 TO 10 MPH. 

AGAIN...WEAK ROTATION IS PRESENT WITHIN THIS STORM. WHILE NOT 
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS 
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LOCATIONS IN THE WARNING INCLUDE...
MARIETTA...MOUNT JOY...WRIGHTSVILLE AND COLUMBIA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4012 7673 4016 7669 4015 7668 4017 7666
      4017 7664 4018 7662 4024 7642 4024 7640
      4013 7620 3995 7656
TIME...MOT...LOC 2322Z 235DEG 17KT 4020 7644

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 5:16 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 14, 5:16 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT TUE AUG 14 2012

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PUSH ACROSS WESTERN PENNSYLVANIA LATE
TODAY AND TONIGHT...THEN MOVE THROUGH THE EASTERN PART OF THE STATE
ON WEDNESDAY. COLDER AIR ALOFT WILL MOVE ACROSS THE REGION WEDNESDAY
HELPING TO CREATE A FEW AFTERNOON SHOWERS AND THUNDERSTORMS...MAINLY
ACROSS THE EASTERN HALF OF THE STATE. FAIR WEATHER WILL RETURN FOR
THURSDAY AS AN AREA OF HIGH PRESSURE DRIFTS OVERHEAD. ANOTHER...
STRONGER COLD FRONT WILL PUSH THROUGH THE STATE ON FRIDAY. AN
ANOMALOUS UPPER LEVEL TROUGH WILL LIKELY BE OVER THE NORTHEAST CONUS
THIS WEEKEND...ACCOMPANIED BY DRIER AND COOL CONDITIONS.

&&

CONT.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SURFACE COLD FRONT CONTINUES TO SLIDE SLOWLY TO THE EAST FROM
CENTRAL OHIO ATTM...WITH A WEAK 1011MB MESO LOW ALONG IT NEAR KCMH.

VISIBLE SAT LOOP SHOWS THAT PRACTICALLY ALL OF THE EARLIER...THICKER
CLOUD COVER HAS DISSOLVED ACROSS THE LOWER SUSQ VALLEY...WHILE THE
CONVECTIVE TEMP HAS BEEN REACHED OVER THE PAST 60-90 MINUTES IN MOST
OTHER LOCATIONS WITH A FEW/ISOLATED STRONG TSRA SPRINGING UP ACROSS
THE SCENT AND WESTERN MTNS OF THE THE STATE.

HOURLY MESO ANALYSIS OF MIXED-LAYER CAPE SHOWS A WELL-DEFINED AXIS
OF INSTABILITY FORMING FROM NEAR KHGR TO KIPT...WHERE SKIES HAVE
BECOME ESSENTIALLY SCT WITH SFC DEWPOINTS IN THE MID/UPR 60S AND
RELATIVELY JUICY PWATS OF 1.50-1.75 INCH. MIXED LAYER CAPES ARE
1000-1500 J/KG IN THIS RIBBON.

THE SECOND AREA OF LARGE SCALE CONVERGENCE...BUT SOMEWHAT LESSER
CAPE VALUES..WILL SUPPORT SHRA/TSRA DEVELOPMENT CLOSER TO THE
APPROACHING COLD FRONT ACROSS THE WRN MTNS OVER THE NEXT FEW HOURS.

HRRR MODEL SHOWS THE ISOLATED TO SCT TSRA IN THESE AREAS CONGEALING
INTO ONE OR MORE BKN LINES OF STRONG TO POTENTIALLY SVR TSRA ACROSS
THE CENTRAL ZONES AND SUSQ VALLEY EARLY THIS EVENING.

AS THE CFRONT SLOWS ITS EAST PROGRESS OVERNIGHT...AND A FEW WEAK
SHORTWAVES RIPPLE NEWD OVERHEAD SOME TRAINING OF THE CONVECTION WILL
LIKELY OCCUR AND PRODUCE LOCALLY HEAVY RAIN OF 1-2 INCHES ACROSS THE
EASTERN THIRD OF THE CWA.

ELSEWHERE ACROSS CENTRAL AND WESTERN PENN...BASIN AVG QPF WILL BE
SEVERAL TENTHS OF AN INCH...TO LOCALLY 0.75-1.00.

TEMPS WILL COOL INTO THE MID/UPR 50S FOR LOWS ACROSS THE LAURELS AND
NW MTNS...JUST IN THE WAKE OF THE CFRONT...WHILE CENTRAL AND ERN
SECTIONS OF THE STATE SEE MIN TEMPS BETWEEN 60-65F.

ANY PARTIAL CLEARING TONIGHT WILL COMBINE WITH THE LIGHT WIND TO
PRODUCE AREAS OF 1/2-1SM FOG AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE INITIAL SFC COLD FRONT WILL EDGE ITS WAY TO ERN PENN DURING THE
MIDDAY HOURS WEDNESDAY...WHILE A SECONDARY/DEEPER PUSH OF COOLER AIR
WILL MOVE TWD THE SUSQ DURING THE LATE AFTERNOON.

WILL LIMIT THE HIGHEST POPS TO 40-50 PERCENT WEDNESDAY ACROSS THE
EAST...AND BROAD-BRUSH APPROX 30 PERCENT POPS ELSEWHERE AS A THERMAL
TROUGH AT 700 MB APPROACHES FROM THE WEST LATER IN THE AFTERNOON.

THE RELATIVE POTENT UPPER SHORTWAVE PASSING ACROSS THE AREA DURING
TIME OF MAX HEATING WILL LIKELY PRODUCE SCT PM TSRA...ESPECIALLY
ACROSS CENTRAL AND EASTERN PA...WHERE MARGINAL LOW LVL MOISTURE IS
PROGGED TO REMAIN.

CLOUD COVER WILL AVERAGE 60-70 PERCENT IN MOST AREAS...THOUGH
PERIODS OF MORE OVC SKIES COULD OCCUR ACROSS THE WRN MTNS FROM
OROGRAPHIC LIFT VIA THE 5-8 KTS WNW FLOW.

MAX TEMPS WILL BE QUITE SIMILAR TO TUESDAY/S...IN THE LOWER TO MID
70S ACROSS THE HIGHER TERRAIN OF THE NORTH AND WEST...AND LOWER TO
MID 80S IN THE SUSQ VALLEY AND SCENT PENN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ANY EVENING TSRA ACROSS THE EASTERN HALF OF THE STATE WILL
DIMINISH WED NITE...AS THE SHORTWAVE PASSES EAST OF PA AND A MUCH
DRIER AIR OVERSPREADS THE REGION. GEFS PWATS WITH THAT AIRMASS ARE
WELL BELOW NORMAL. HIGH PRES AND ASSOC DRY AIR MASS SHOULD PROVIDE
THE REGION WITH ABUNDANT SUNSHINE AND LGT WINDS ON THURSDAY. ENS
MEAN 8H TEMPS SUPPORT HIGHS FROM NR 80F OVER THE ALLEGHENY
HIGHLANDS TO THE M80S IN THE VALLEYS.

THE MED RANGE PROGS INDICATE A DEEPENING LOW OVER CENTRAL CANADA
WHICH PUSHES A COLD FRONT THROUGH THE GREAT LAKES AND INTO THE
STATE ON FRIDAY. HOWEVER...A WEST-EAST SFC RIDGE OVER THE SERN
STATES WILL LIKELY SLOW THE FRONT AND DRAG IT TO A CRAWL AS IT
GETS TO PA...LAYING OUT NE-SW. THE BEST MSTR STAYS TO THE SOUTH OF
THE MID-ATLANTIC REGION. GEFS PWATS AND CAPES INCREASE FRIDAY AS
THE NEXT TROUGH AND ACCOMPANYING FRONT PROPAGATE THROUGH. WITH THE
WEST TO NORTHWESTERLY FLOW...THERE SHOULD BE ENOUGH INSTABILITY
AND FRONTAL FORCING TO EXIST EVEN FAR AWAY FROM THE UPPER DYNAMICS
TO INCLUDE TS IN THE FCST. THE FRONT WILL SLOWLY CLEAR THE AREA
EARLY IN THE WEEKEND. LINGERING PRECIPITATION IS POSSIBLE EARLY ON
SATURDAY.  AN ANOMALOUS UPPER LVL TROUGH OVER THE NORTHEAST CONUS
SIGNALS SLIGHTLY BLW NORMAL TEMPS THIS WEEKEND WITH ECMWF ENS MEAN 8H
TEMPS POINTING TOWARD HIGHS MOSTLY IN THE 70S. BULK OF MED RANGE
GUIDANCE ALSO POINTS TOWARD DRY WX OVER THIS WEEKEND WITH SFC HIGH
PRES RIDGE PARKED OVR THE STATE. DEPENDING ON THE POSITION OF THAT
RIDGE...A WEAK JET WILL BE MOVING THROUGH THE REGION...WHICH
DEPENDING ON ITS POSITION COULD ALLOW FOR A PV ANOMALY TO KICK UP
A SCATTERED SHOWER OR ISOLATED THUNDERSTORM. AS SUCH...HAVE
INCLUDED CHANCE POPS FOR THAT PROBABILITY.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
MINOR ADJUSTMENTS TO 21Z TAFS. WDLY SCT STORMS ALL AREAS...
AT LEAST FOR A FEW MORE HOURS. NOT MUCH WIND ALOFT...MAIN
ISSUE WILL BE LIGHTNING AND HEAVY RAIN. NO CLEAR CUT AREAS
TO TAKE OUT MENTION OF STORM OUT AT THIS PT.

EARLIER DISCUSSION BELOW.

MOST AIRFIELDS WILL SEE VFR CONDITIONS THROUGH MID EVENING WITH
BRIEF REDUCTIONS TO MVFR OR IFR VSBYS AND CIGS IN SHRA/TSRA.

A FEW ROUNDS OF SHOWERS AND TSTMS ARE LIKELY AT ALL LOCATIONS LATE
THIS AFTERNOON AND THIS EVENING WITH THE APPROACH OF A COLD FRONT.

MOIST LLVL AIR FROM MDTLY HIGH DEWPOINTS...AND THE LATE DAY/EVENING
RAINFALL WILL COMBINE WITH LIGHT WIND AND PARTIAL CLEARING TO
DEVELOP AREAS OF 1/2-1SM FOG AND IFR TO LIFR CIGS LATE TONIGHT
THROUGH THE MID MORNING HOURS WEDNESDAY.

CONDITIONS WILL GRADUALLY IMPROVE TO MAINLY MVFR BY LATE WEDNESDAY
MORNING...FOLLOWED BY MAINLY VFR AFTER 17Z.

OUTLOOK...

THU...A.M. FOG AND MVFR VSBYS EARLY...OTHERWISE VFR.

FRI...REDUCED CONDS LIKELY IN PERIODS OF SHOWERS/TSRA WITH A
STRONG COLD FRONT APPROACHING FROM THE WEST.

SAT AND SUN...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...FITZGERALD/CERU
AVIATION...LAMBERT/MARTIN
Hazardous weather outlook, Aug 14, 6:33 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 AM EDT TUE AUG 14 2012

PAZ006-011-012-017>019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-151045-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
633 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE
OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME
OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-024-033-151045-
WARREN-MCKEAN-ELK-CAMBRIA-SOMERSET-
633 AM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 3:13 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT TUE AUG 14 2012

PAZ026-034-035-142000-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
313 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD...NORTH
CENTRAL FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW ENTERPRISE...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT HOPEWELL...WELLS TANNERY...COALMONT AND
BROAD TOP CITY.

THIS WILL IMPACT ROUTE 522.

LAT...LON 4030 7801 4006 7794 4007 7842 4015 7843

FORECASTER: STEINBUGL
Special weather statement, Aug 14, 4:56 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT TUE AUG 14 2012

PAZ035-142130-
FULTON PA-
456 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON COUNTY...

AT 451 PM EDT...A STRONG THUNDERSTORM WAS NEAR LINEBURG...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT COVE
MILLS AND NEEDMORE.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 151 AND 170.

THIS WILL ALSO IMPACT ROUTE 522.

LAT...LON 4001 7820 3989 7797 3987 7797 3981 7801
      3971 7811 3972 7835

FORECASTER: STEINBUGL
Special weather statement, Aug 14, 5:19 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT TUE AUG 14 2012

PAZ065-142200-
YORK PA-
519 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YORK COUNTY...

AT 514 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORRISVILLE...MOVING
NORTH AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT FAWN GROVE AND FELTON.

LAT...LON 3976 7665 3997 7666 3996 7648 3992 7640
      3990 7638 3987 7638 3985 7636 3971 7639
      3972 7664

FORECASTER: STEINBUGL
Special weather statement, Aug 14, 5:30 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT TUE AUG 14 2012

PAZ028-056-142215-
JUNIATA PA-PERRY PA-
530 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JUNIATA AND WEST
CENTRAL PERRY COUNTIES...

AT 528 PM EDT...A STRONG THUNDERSTORM WAS NEAR PERULACK...MOVING
NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HONEY GROVE.

LAT...LON 4053 7755 4038 7741 4032 7769 4037 7773

FORECASTER: STEINBUGL
Special weather statement, Aug 14, 6:04 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
604 PM EDT TUE AUG 14 2012

PAZ065-142245-
YORK PA-
604 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YORK COUNTY...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS JUST SOUTH OF THE MARYLAND
BORDER TO THE WEST OF SHREWSBURY...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT NEW FREEDOM...GLEN ROCK...LOGANVILLE
AND JACOBUS.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 15.

LAT...LON 3993 7679 3993 7656 3978 7646 3972 7655
      3972 7691

FORECASTER: DANGELO
Special weather statement, Aug 14, 6:36 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT TUE AUG 14 2012

PAZ065-066-142315-
LANCASTER PA-YORK PA-
636 PM EDT TUE AUG 14 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK AND
NORTHWESTERN LANCASTER COUNTIES...

AT 634 PM EDT...A STRONG THUNDERSTORM WAS NEAR BAINBRIDGE...MOVING
NORTHEAST AT 10 MPH. A SECOND STORM WAS DEVELOPING NEAR LITITZ AND
BRICKERVILLE.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THESE STORMS WILL ALSO AFFECT
MAYTOWN...ELIZABETHTOWN AND MOUNT JOY.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 267
AND 276.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 4002 7664 4010 7676 4013 7674 4012 7672
      4016 7669 4015 7668 4017 7666 4017 7664
      4019 7660 4027 7628 4009 7614

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:22 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland83 min
Aug 14, 2:41 PM EDTSpecial Weather StatementCTPBedford34 min
Aug 14, 3:13 PM EDTSpecial Weather StatementCTPFulton47 min
Aug 14, 4:56 PM EDTSpecial Weather StatementCTPFulton34 min
Aug 14, 5:19 PM EDTSpecial Weather StatementCTPYork41 min
Aug 14, 5:29 PM EDTAreal Flood AdvisoryCTPLancaster2 hr
Aug 14, 5:30 PM EDTSpecial Weather StatementCTPJuniata45 min
Aug 14, 6:04 PM EDTSpecial Weather StatementCTPYork41 min
Aug 14, 6:36 PM EDTSpecial Weather StatementCTPLancaster39 min
Aug 14, 7:03 PM EDTSpecial Weather StatementCTPYork57 min
Aug 14, 7:11 PM EDTAreal Flood AdvisoryCTPHuntingdon94 min
Aug 14, 7:17 PM EDTAreal Flood AdvisoryCTPLancaster118 min
Aug 14, 7:21 PM EDTSpecial Weather StatementCTPMifflin54 min
Aug 14, 7:32 PM EDTSpecial Weather StatementCTPDauphin28 min
Aug 14, 7:34 PM EDTSpecial Weather StatementCTPYork56 min
Aug 14, 7:38 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon37 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.